Alert archive / Indiana / River Flood Warnings in 2025
River Flood Warning 56, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 3, 2025, 1:14 PM EDT for Tippecanoe County, Indiana. It took effect at Apr 5, 2025, 9:30 AM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2025, 1:14 PM EDT (17:14 UTC)
- In effect from
- Apr 5, 2025, 9:30 AM EDT
- Expired
- Apr 8, 2025, 10:38 PM EDT
- In force
- 4 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wildcat Creek (IN) near Lafayette (LYTI3). The gauge peaked at 13.28 ft at Apr 6, 2025, 9:00 AM EDT.
- Action stage
- 6 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 19.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03335000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 3, 10:40 AM EDT, 2 hours 34 minutes earlier. Its key messages:
- Flood Watch through Sunday morning with rounds of moderate to heavy rain and total rainfall potentially as high as 6-9 inches
- Some strong to severe storms possible again later Friday into Friday night
- Widespread, significant river flooding expected late week into next week.
Area forecast discussion, Apr 3, 10:40 AM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1040 AM EDT Thu Apr 3 2025 .KEY MESSAGES... - Flood Watch through Sunday morning with rounds of moderate to heavy rain and total rainfall potentially as high as 6-9 inches - Some strong to severe storms possible again later Friday into Friday night - Widespread, significant river flooding expected late week into next week. && .FORECAST UPDATE... Issued at 1038 AM EDT Thu Apr 3 2025 No significant changes to the forecast with this update, only trimmed PoPs back a bit earlier in the day to reflect current thinking on precipitation arrival time. Based on latest trends and high-res model data, it looks like rain begins to re-enter Indiana around 18z from the southwest. With the cold front stalling to our south, precipitation may be more stratiform as lifting looks to be isentropic in nature. Additionally, some forcing from an approaching short wave may allow for more robust lifting and if any elevated CAPE lifts northward some convective elements may occur as well. Flooding potential tonight will depend on where these convective elements set up, and if they train over the same area then a renewed flash flood threat could emerge. && .SHORT TERM (Today and tonight)... Issued at 318 AM EDT Thu Apr 3 2025 Rain will return to central Indiana later today and continue tonight. This Morning... The cold front will move through central Indiana early this morning, but with all the moisture caught up in the storms to the south, the area should remain dry. Clouds will thin enough that skies will become partly cloudy for parts of the area. This Afternoon into Early Evening... Upper energy moving through the southwest flow aloft will bring some lift to the forecast area. Enough moisture will be around for this moisture to work with to produce some scattered showers, with increasing coverage late in the period (6-8 PM). Will have chance category or lower PoPs for much of the period, with some likely category late. Cooler air will be in place, with highs in the middle to upper 60s common today. Mid-Evening through Tonight... Forcing will ramp up as a surface wave rides along the old front to the south. 850mb winds will increase and pump moisture back into the area as well as provide lift as these winds interact with the baroclinic zone across the area. The result will be rain across central Indiana once again. Will go categorical PoPs most areas at some point during the period. Precipitable water values will increase some again, especially south, thanks to the aforementioned stronger winds aloft. The highest amounts will be across southern portions of the area. Another inch of rain is possible tonight across the southern forecast area, which will cause renewed flooding or prolong/worsen existing flooding in those areas. Farther north, amounts will drop off. Thus, tonight's main impact looks to be in the the southern forecast area. Some models (such as the NAM and Canadian) have more rain in the north, so will have to keep an eye on how things develop. Thunder is possible with mainly elevated convection as the main surface boundary stays south of the area. Lows will generally be around 50. && .LONG TERM (Friday through Wednesday)... Issued at 318 AM EDT Thu Apr 3 2025 ...MULTIPLE ROUNDS OF HEAVY RAIN THROUGH SUNDAY MORNING... ...SIGNIFICANT FLOODING POSSIBLE... Confidence remains high that multiple rounds of rain, heavy at times, will increase flooding across the area into the weekend. The area will remain in southwest flow aloft into Sunday with a strong ridge off the southeast US coast and an upper trough across the Intermountain West. The upper trough will send energy from time to time before moving east on Sunday. This energy will interact with the old surface front to bring waves of low pressure along it. Additional forcing will come from an upper level jet. Moisture content remains high near the old surface front and to the south. Friday through Sunday... Rainfall coverage will diminish some Friday morning, then as a stronger surface wave develops and moves northeast, rain will return and move north through the area Friday afternoon into Friday night. Precipitable water values will return to near climatological max, giving the system plenty to work with. The axis of heavy rain will move into the northern forecast area for a time, so keeping the Flood Watch over the entire area looks good. As the surface wave begins to exit later Friday night, the surface boundary will shift south again and take the heavier axis of rain south with it, bringing more issues to the southern forecast area again. With the area back into the warmer air (but not as warm as Wednesday), some strong to potentially severe storms are possible later Friday into Friday night given the continued strong wind fields. Another stronger surface wave will move into the region by late Saturday, triggering the final wave of rainfall into the Ohio Valley for Saturday. The frontal boundary will shift back to the southeast of the region as the Saturday night progresses. Despite slightly lower PWAT values...low level profiles remain ideal for heavy...efficient rainfall to impact the forecast area. Flooding concerns will be maximized by Friday night and Saturday as even a small amount of rain is likely to initiate or worsen ongoing flooding. Temperatures will rise Friday night and then fall again Saturday afternoon with the passage of the first wave. Temperatures may struggle to climb out of the 40s on Sunday with a stiff northerly wind, making for a miserable end to the weekend. Rainfall Amounts and Flooding Total rainfall amounts from Thursday through Sunday will range from over 3 inches north to over 6 inches south. This, combined with 1 to 2 inches that fell Wednesday will bring totals into the 4 to over 7 inch range. Locally higher amounts are possible in the far south. These rainfall amounts will produce significant flooding, especially along rivers, creeks, and streams and within poor drainage areas. High confidence exists that the heavy rainfall anticipated through Sunday could be one of the highest impact flooding events for central Indiana over the last 15 years. The Flood Watch continues through 12Z Sunday for all of central Indiana. River flooding will last longer. Monday through Wednesday... Another cold front will move through Monday, bringing low chances for precipitation. This will keep temperatures below normal, with highs in the 40s again on Tuesday. High pressure will move east of the area on Wednesday, allowing readings to get closer to normal. && .AVIATION (12Z TAF Issuance)... Issued at 648 AM EDT Thu Apr 3 2025 Impacts: - Wind gusts near 20kt at times today - Rain returns later this afternoon with some MVFR conditions possible this evening Discussion: VFR conditions should then rule through the daytime hours. Rain will return during the late afternoon south and evening north. MVFR conditions will develop this evening and persist during the night. Cannot rule out IFR at KBMG overnight but confidence is too low to add. && .IND WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for INZ021-028>031-035>049- 051>057-060>065-067>072. && UPDATE...Eckhoff SHORT TERM...50 LONG TERM...50/Ryan AVIATION...50
Hazardous weather outlook, Apr 3, 4:03 AM EDT, 9 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 403 AM EDT Thu Apr 3 2025 INZ021-028>031-035>049-051>057-060>065-067>072-040815- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 403 AM EDT Thu Apr 3 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Isolated to scattered thunderstorms are possible for much of central Indiana from late this afternoon through tonight. Severe storms are not expected. Locally heavy rain is possible, mainly tonight south of Interstate 70. Flooding from previous heavy rains will continue for some areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional thunderstorms are possible at times Friday into Saturday. Some severe storms cannot be ruled out Friday afternoon and Friday night. Present indications are that damaging winds and large hail would be the primary severe threats. More rounds of heavy rain through Saturday night will lead to additional flooding or prolonging existing flooding. Significant river flooding is expected to develop late this week and into the weekend. Lightning is a threat from any storm. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to send reports of flooding. Spotter activation may be needed later Friday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Apr 3, 8:32 AM EDT, 4 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
832 AM EDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM Tstm Wnd Dmg Vincennes 38.68N 87.51W
04/02/2025 Knox IN Amateur Radio
Corrects previous non-tstm wnd gst report
from Vincennes.
1106 PM Tstm Wnd Dmg New Castle 39.92N 85.36W
04/02/2025 Henry IN Public
Tree over road. Relayed via social media.
1116 PM Tstm Wnd Dmg Medora 38.82N 86.17W
04/02/2025 Jackson IN Public
Power pole snapped.
1129 PM Tstm Wnd Dmg Lynn 40.05N 84.94W
04/02/2025 Randolph IN Public
Tree uprooted.
1142 PM Tstm Wnd Dmg North Vernon 39.01N 85.63W
04/02/2025 Jennings IN 911 Call Center
Power lines over road.
&&Local storm report, Apr 3, 9:24 AM EDT, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
924 AM EDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM Flash Flood 3 ESE Indianapolis 39.75N 86.10W
04/02/2025 Marion IN Public
Several cars flooded to windshield level
near southeastern Avenue.
1116 PM Flash Flood Nashville 39.20N 86.24W
04/02/2025 Brown IN Emergency Mngr
Several roads flooded and/or washed out. No
exact details on location.
&&Local storm report, Apr 3, 9:33 AM EDT, 3 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
933 AM EDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM Flash Flood Greenfield 39.79N 85.77W
04/03/2025 Hancock IN 911 Call Center
Flooding along SR 234 west of SR 109, 300 S
between 300 W and 600 W, 400 W and 100 N,
200 S between 600W and 700W, 200 W between
100 N and 200 N, and 250 N between 600E and
850E.
&&
AWLocal storm report, Apr 3, 10:34 AM EDT, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1034 AM EDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM Tstm Wnd Dmg Ellettsville 39.23N 86.62W
04/02/2025 Monroe IN Public
Multiple trees downed.
&&
AWLocal storm report, Apr 3, 10:36 AM EDT, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1036 AM EDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM Tstm Wnd Dmg Franklin 39.49N 86.06W
04/02/2025 Johnson IN Public
Picture of large tree limb over the road.
&&
AWLocal storm report, Apr 3, 10:40 AM EDT, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1040 AM EDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM Tstm Wnd Dmg 4 N Greenfield 39.86N 85.77W
04/02/2025 Hancock IN Public
Picture of tree over road between Greenfield
and Maxwell on SR9.
&&
AWThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:00 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Owen, Parke and 4 more | 45 min |
| Apr 2, 8:09 PM EDT | Tornado Warning | IND | Parke, Vermillion, Vigo | 21 min |
| Apr 2, 8:12 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 33 min |
| Apr 2, 8:29 PM EDT | Tornado Warning | IND | Parke, Putnam, Vermillion | 31 min |
| Apr 2, 8:34 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clay, Clinton, Fountain, Hendricks, Montgomery and 3 more | 41 min |
| Apr 2, 8:43 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clay, Daviess, Greene, Hendricks, Knox and 8 more | 47 min |
| Apr 2, 8:56 PM EDT | Tornado Warning | IND | Daviess, Greene, Knox, Sullivan | 19 min |
| Apr 2, 9:03 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion, Morgan, Putnam | 27 min |
| Apr 2, 9:09 PM EDT | Tornado Warning | IND | Boone, Hendricks, Marion | 21 min |
| Apr 2, 9:10 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin, Sullivan | 50 min |
| Apr 2, 9:13 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Hendricks, Madison, Tipton | 47 min |
| Apr 2, 9:18 PM EDT | Severe Thunderstorm Warning | IND | Boone, Delaware, Hamilton, Hancock, Hendricks, Henry and 4 more | 42 min |
| Apr 2, 9:21 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Marion, Monroe, Morgan and 2 more | 39 min |
| Apr 2, 9:22 PM EDT | Tornado Warning | IND | Boone, Hamilton, Hancock, Marion | 23 min |
| Apr 2, 9:27 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Monroe, Morgan, Owen | 33 min |
| Apr 2, 9:38 PM EDT | Tornado Warning | IND | Hamilton, Madison, Tipton | 18 min |
| Apr 2, 9:43 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Madison, Randolph, Tipton | 32 min |
| Apr 2, 9:45 PM EDT | Tornado Warning | IND | Hamilton, Madison, Tipton | 15 min |
| Apr 2, 9:49 PM EDT | Tornado Warning | IND | Delaware, Madison, Tipton | 26 min |
| Apr 2, 9:52 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison, Randolph, Rush and 1 more | 38 min |
| Apr 2, 9:56 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan, Shelby | 34 min |
| Apr 2, 10:00 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Martin | 30 min |
| Apr 2, 10:01 PM EDT | Tornado Warning | IND | Daviess, Martin | 29 min |
| Apr 2, 10:12 PM EDT | Tornado Warning | IND | Delaware | 18 min |
| Apr 2, 10:17 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Johnson, Madison, Marion, Rush and 1 more | 43 min |
| Apr 2, 10:20 PM EDT | Flash Flood Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Marion and 2 more | 3 hr |
| Apr 2, 10:24 PM EDT | Tornado Warning | IND | Jackson, Lawrence, Martin | 36 min |
| Apr 2, 10:27 PM EDT | Tornado Warning | IND | Hancock, Johnson, Marion, Shelby | 13 min |
| Apr 2, 10:28 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Rush, Shelby | 32 min |
| Apr 2, 10:31 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Jackson, Knox, Lawrence, Martin and 1 more | 29 min |
| Apr 2, 10:42 PM EDT | Tornado Warning | IND | Hancock, Henry, Rush | 18 min |
| Apr 2, 10:49 PM EDT | Tornado Warning | IND | Jackson, Lawrence | 26 min |
| Apr 2, 10:50 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Hancock, Henry, Rush, Shelby | 40 min |
| Apr 2, 10:52 PM EDT | Flash Flood Warning | IND | Brown, Greene, Johnson, Monroe, Morgan, Owen and 2 more | 3 hr |
| Apr 2, 10:57 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Lawrence, Monroe | 33 min |
| Apr 2, 10:59 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 46 min |
| Apr 2, 11:03 PM EDT | Severe Thunderstorm Warning | IND | Henry | 12 min |
| Apr 2, 11:06 PM EDT | Tornado Warning | IND | Bartholomew, Brown, Jackson, Lawrence, Monroe | 24 min |
| Apr 2, 11:18 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings | 57 min |
| Apr 2, 11:44 PM EDT | Flash Flood Warning | IND | Bartholomew, Brown, Daviess, Decatur, Jackson, Johnson and 5 more | 3 hr |
| Apr 3, 1:30 AM EDT | Areal Flood Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Marion and 2 more | 9 hr |
| Apr 3, 2:00 AM EDT | Areal Flood Warning | IND | Brown, Greene, Johnson, Monroe, Morgan, Owen and 2 more | 6 hr |
| Apr 3, 2:39 AM EDT | River Flood Warning | IND | Delaware, Randolph | 21 days |
| Apr 3, 3:01 AM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Johnson, Shelby | 8 hr |
| Apr 3, 7:02 AM EDT | River Flood Warning | IND | Johnson | 25 hr |
| Apr 3, 7:02 AM EDT | River Flood Warning | IND | Bartholomew | 4 hr |
| Apr 3, 7:02 AM EDT | River Flood Warning | IND | Hancock | 15 hr |
| Apr 3, 7:02 AM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 25 hr |
| Apr 3, 7:56 AM EDT | Areal Flood Warning | IND | Brown, Monroe | 3 hr |
| Apr 3, 8:59 AM EDT | Areal Flood Warning | IND | Henry, Rush | 6 hr |
| Apr 3, 9:33 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 7 days |
| Apr 3, 9:33 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 21 days |
| Apr 3, 10:45 AM EDT | Areal Flood Warning | IND | Brown, Monroe | 4 hr |
| Apr 3, 11:28 AM EDT | River Flood Warning | IND | Marion | 25 hr |
| Apr 3, 12:41 PM EDT | River Flood Warning | IND | Hamilton, Marion | 5 days |
| Apr 3, 12:41 PM EDT | River Flood Warning | IND | Marion, Morgan | 6 days |
| Apr 3, 12:58 PM EDT | River Flood Warning | IND | Bartholomew | 5 days |
| Apr 3, 12:58 PM EDT | River Flood Warning | IND | Bartholomew, Jackson | 21 days |
| Apr 3, 12:58 PM EDT | River Flood Warning | IND | Shelby | 5 days |
| Apr 3, 12:58 PM EDT | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 12 days |
| Apr 3, 1:14 PM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 16 days |
| Apr 3, 2:29 PM EDT | River Flood Warning | IND | Johnson | 5 days |
Nearby
River Flood Warnings in Indiana, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.